Alert archive / Arizona / Red Flag Warnings in 2025

Red Flag Warning 1, NWS Tucson, AZ

January 25, 20256 counties in Arizona

NWS Tucson, AZ issued this red flag warning at Jan 25, 2025, 1:27 AM MST for 6 counties in Arizona. It took effect at Jan 25, 2025, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 25, 2025, 1:27 AM MST (08:27 UTC)
In effect from
Jan 25, 2025, 11:00 AM MST
Expired
Jan 25, 2025, 7:00 PM MST
In force
8 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 8.5 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2025-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2025-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5869 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

731 
WWUS85 KTWC 250827
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
127 AM MST Sat Jan 25 2025

AZZ150>152-154-251630-
/O.NEW.KTWC.FW.W.0001.250125T1800Z-250126T0200Z/
Arizona Fire Weather Zone 150
Sonoran FDRA-Most of Pima County-South Central Pinal County-
Tohono O'odham Nation-Tucson Metropolitan area-TDC-
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
127 AM MST Sat Jan 25 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST
THIS EVENING FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW RELATIVE 
HUMIDITY AND A HIGH FIRE DANGER FOR THE SOUTHERN PORTIONS OF FIRE
WEATHER ZONES 150, 151, 152 AND 154...

The National Weather Service in Tucson has issued a Red Flag
Warning, which is in effect from 11 AM this morning to 7 PM MST
this evening. 

* AFFECTED AREA...Fire Weather Zones 150, 151, 152, And 154. This
  includes Pima, Santa Cruz and Cochise counties.

* TIMING...From 11 AM this morning to 7 PM MST this evening. The
  strongest winds will occur between 1 PM and 5 PM MST.

* WINDS...Sustained 20-foot/10-minute average winds from the
  southwest 18 to 22 MPH with gusts 35-40 MPH.

* RELATIVE HUMIDITY...7 to 12 percent. 

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
2 follow-up statements
765 
WWUS85 KTWC 251945
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
1245 PM MST Sat Jan 25 2025


AZZ150>152-154-260200-
/O.CON.KTWC.FW.W.0001.000000T0000Z-250126T0200Z/
Arizona Fire Weather Zone 150
Sonoran FDRA-Most of Pima County-South Central Pinal County-
Tohono O'odham Nation-Tucson Metropolitan area-TDC-
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
1245 PM MST Sat Jan 25 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW RELATIVE HUMIDITY AND A
HIGH FIRE DANGER FOR THE SOUTHERN PORTIONS OF FIRE WEATHER ZONES
150, 151, 152 AND 154...

* AFFECTED AREA...Fire Weather Zones 150, 151, 152, And 154. 
  Thisincludes Pima, Santa Cruz and Cochise counties. 

* TIMING...Through 7 PM MST this evening. The strongest winds 
  will occur between 1 PM and 5 PM MST. 

* WINDS...Sustained 20-foot/10-minute average winds from the 
  southwest 18 to 22 MPH with gusts 35-40 MPH.

* RELATIVE HUMIDITY...7 to 12 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
747 
WWUS85 KTWC 260146
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
646 PM MST Sat Jan 25 2025

AZZ150>152-154-260300-
/O.EXP.KTWC.FW.W.0001.000000T0000Z-250126T0200Z/
Arizona Fire Weather Zone 150
Sonoran FDRA-Most of Pima County-South Central Pinal County-
Tohono O'odham Nation-Tucson Metropolitan area-TDC-
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
646 PM MST Sat Jan 25 2025

...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR STRONG
AND GUSTY SOUTHWEST WINDS, LOW RELATIVE HUMIDITY AND A HIGH FIRE 
DANGER FOR FIRE WEATHER ZONES 150, 151, 152, AND 154...

Winds will continue to diminish this evening as relative humidity
values slowly recover. Therefore, the Red Flag Warning will be 
allowed to expire.

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Jan 24, 2:24 PM MST, 11 hours 3 minutes earlier.

Area forecast discussion, Jan 24, 2:24 PM MST, 11 hours 3 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
224 PM MST Fri Jan 24 2025

.SYNOPSIS...High temperatures will be around normal to a few
degrees above normal through Monday. A storm system will approach
and move through the area this weekend into early next week,
bringing cooler temperatures, breezy conditions, and chances for
valley rain and mountain snow. Precip chances start late Monday.

&&

.DISCUSSION...Southwest flow ahead of a trough currently moving
down the West Coast is bringing some high clouds to the region.
Temperatures are 2-6 degrees warmer than this time yesterday and
will continue the warming trend through the weekend. High
temperatures will be 4-7 degrees above normal Saturday and Sunday,
then drop a few degrees Monday. The approaching trough will
tighten the surface pressure gradient leading to breezy winds
Saturday and Sunday with speeds 15-25 mph and gusts 30-40 mph.
Saturday winds look to be slightly stronger than Sunday,
especially along the international border. Some areas in Santa
Cruz and Cochise Counties along with the Sasabe area could see
localized Red Flag Conditions Saturday. Fire weather conditions
will remain elevated Sunday.

The upper level low closes off over California Sunday and by
Monday is centered over southern California. After Monday it
begins to move eastward and slightly south becoming centered over
southern Arizona/Sonora by mid-week. Still some uncertainty with
the speed the low moves east. The low will bring precip chances
starting late Monday in western Pima County expanding to cover
more of the CWA Tuesday into Wednesday. Lingering snow showers
will be possible Thursday in the White Mountains. Unfortunately
the low does not advect any extra moisture, with PWAT values
generally 75 percent of normal across the area. As a result QPF
is light and has decreased compared to previous forecasts. Outside
mountain areas QPF is under 0.1" for the Monday-Wednesday
timeframe. Snow amounts will also be light generally 1"-4" in the
Catalinas, Pinalenos, and White Mountains. Other mountain ranges
will likely be dry or less than 1". Temperatures will dip to below
normal starting Tuesday and likely stay that way through the end
of the week.

&&

.AVIATION...Valid through 26/00Z.
Skies will be BKN-OVC AOA 18k ft AGL through the forecast period.
SFC winds E-SE 8-12 kts with ocnl gusts of 20 kts this afternoon
decreasing to less than 10 kts this evening and overnight. Winds
increase Saturday afternoon ahead of a trough becoming
southwesterly 15-22 kts with gusts 25-35 kts. Strongest winds will
be at KOLS and KDUG terminals. Aviation discussion not updated
for TAF amendments.

&&

.FIRE WEATHER...Expect dry conditions with a small warming trend
into the weekend. Minimum relative humidities in the valleys will
be 5-12 percent and 8-15 percent in the mountains. An approaching
weather system will lead to breezy winds this weekend into early
next week. The strongest winds will occur Saturday with localized
and brief critical fire weather conditions possible in Santa Cruz
and Cochise Counties and the Sasabe area. Fire weather conditions
remain elevated in those areas Sunday. As the weather system moves
through next week it will bring a chance for mountain rain and
valley snow. It will also increase min RH by 10 to 20 percent
starting Monday.

&&

.CLIMATE...Surface dewpoint values were below zero across much of
the area yesterday. The average daily dewpoint at Tucson airport
yesterday was -9 degrees. Dating back to 1946, this is the lowest
daily average value for January and is tied with March 4, 2002
for the lowest calendar day value.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
None.
&&

Hardin

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

Nearby

Red Flag Warnings in Arizona, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.